Concern of look of lips after fillers. (photos)
Doctor Answers 8
Lip Swelling and Bruising After Injection
Thank you for your question! Swelling and bruising are two of the most common, almost unavoidable, side effects from lips injections. Swelling and bruising are the worst typically in the first 1-3 days. The fact that you were treated less than 12 hours ago, to me is a big sign that your lips look completely normal for where you are at in the process. I would actually expect them to become a bit more swollen tomorrow morning, as you sleep more fluid will collect and in the morning they will look even larger. While the bruising and swelling often looks bad, it is very normal. Your bruising may have been made worse if you had any alcoholic beverage the night before, took any blood thinning medications such as ibuprofen, or even if you are taking certain dietary supplements. I would keep a very close watch on your lips and monitor them. If you experience any symptoms such as trouble breathing, swallowing, or anything that doesn't feel right, go to the ER. However, I feel that your progression is quite typical and normal and I would follow up with your injector in a week or two.
Lip augmentation - Swelling
While swelling that bad is not the typical case, it is not out of the realm of normal. The swelling should improve dramatically over the next 3-4 days. The hyaluronic acid fillers such as Juvederm and Restylane do absorb some water initially, which also contributes to the plump appearance of the lips. The lips should become more normal in appearance as this swelling resolves. Follow up with your surgeon if this is not the case, and the excess filler may be dissolved with an additional injection.
Lip Augmentation - Bruising and Swelling
Thank you for your question and for your photos. The swelling you are experiencing is normal and is unfortunately a side effect from lip fillers. It should subside within a few days. As for your bruising, it is also normal and a side effect some patients experience post injections. They will disappear within 1 - 2 weeks ( like a normal bruise ) - You can cover them with some lipstick or gloss if you wish. Apply ice to reduce swelling and sleep with your head slightly elevated if possible. Hope this helped.
You might also like...
Swelling is normal
Hi Amybuddy, thank you for your question and for posting pictures. Swelling and bruising after lip filler is quite common and is your bodes way of healing itself as blood rushes to the procedure area. Cold compresses and drinks will help to aid the recovery. The swelling should go down after 3 - 4 days and the bruising will also disappear.
Big & Bruised--Swelling after Lip Augmentation (Juvederm, Restylane)
It looks like this is normal swelling and bruising after your injections which should resolve in 1-2 weeks. Cannulas can be used next time to limit pain and swelling with your procedure. Best, Dr. Emer
Concern of look of lips after fillers.
Thank you for sharing your question and photographs. Due to the thin tissues of the lips they do have a tendency towards swelling after filler placement and it is not uncommon to have some bruising develop. Though the amount injected into your lips is unknown I would recommend a few options at clearing your swelling - gentle ice compresses for the first 2 days, as well as supplementation with arnica montana and bromelain. Keep your head elevated at night by sleeping with an extra pillow or two behind your back. After 2 days you can speed any bruise resolution with warm compresses. Hope this helps
Bruising after lip fillers
This is not worrisome bruising. This happens to some people and is often related to the experience of the injector. Less bruising is noted with more experienced injectors. I use a laser to help decrease the bruising as well as arnica patches.
Lip Bruising and Swelling
It appears that you have significant bruising and swelling and should go away with ice and Arnica. Please consult an expert in lip fillers to avoid this complication in the future. Best, Dr. Green
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.